Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 447, NWS Memphis, TN

February 24, 20119 counties in Mississippi; Fayette County, Hardeman County, Shelby County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2011, 7:20 PM CST for 9 counties in Mississippi; Fayette County, Hardeman County, Shelby County, Tennessee. It was in force for 90 days. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2011, 7:20 PM CST (01:20 UTC)
Expired
May 25, 2011, 10:00 PM CDT
In force
90 days
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Benton County, MS, Calhoun County, MS, DeSoto County, MS, Lafayette County, MS, Marshall County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Yalobusha County, MS, Fayette County, TN, Hardeman County, TN, Shelby County, TN

The radar

The Columbus AFB radar (KGWX), 118 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 8:22 PM CDTHAIL 1.25Tula, MSQUARTER TO HALF DOLLAR HAIL IN TULA.
Mar 29, 10:01 PM CDTHAIL 1Scobey, MSHAIL UP TO A QUARTER INCH COVERING GROUND
Mar 29, 10:24 PM CDTHAIL 15 S Water Valley, MSNICKEL TO QUARTER SIZED HAIL SOUTH OF WATER VALLEY
Mar 29, 10:45 PM CDTHAIL 1.5Tula, MS
Apr 15, 6:55 AM CDTTSTM WND GST 603 S Oakland, MSTREE DEBRIS BLOWN BY WIND VISIBLE AT TIME OF THE REPORT
Apr 15, 7:00 AM CDTTSTM WND DMGCoffeeville, MSA FEW TREES REPORTED DOWN IN COFFEEVILLE.
Apr 20, 3:24 AM CDTTSTM WND DMG6 Ene Banner, MSTREES DOWN ALONG HWY 9 NORTH NEAR THE TOWN OF SAREPTA.
Apr 20, 11:07 AM CDTFUNNEL CLOUD2 N Paris, MS
Apr 20, 11:07 AM CDTHAIL 12 N Paris, MS
Apr 20, 11:27 AM CDTHAIL 0.75Tula, MSDIME SIZE HAIL REPORTED BY EMERGENCY MANAGEMENT IN THE TOWN OF TULA.
Apr 20, 11:29 AM CDTHAIL 1.253 S Tula, MS
Apr 20, 7:58 PM CDTTSTM WND DMGCalhoun City, MSSEVERAL TREES DOWN IN CITY
Apr 27, 2:00 AM CDTTSTM WND DMGTillatoba, MSPOSSIBLE TORNADO ON COUNTY RD 9. ONE MOBILE HOME DESTROYED DUE TO TREES FALLING ON HOME. LOTS OF TREES TWISTED.
Apr 27, 3:00 PM CDTFUNNEL CLOUDCalhoun City, MS
Apr 27, 3:00 PM CDTTSTM WND DMGCalhoun City, MSLARGE TREE LIMBS DOWN. WINDS ESTIMATED AT 70 MPH.
Apr 27, 3:00 PM CDTHAIL 1.75Calhoun City, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 43202 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 2:34 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
579 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-230 m²/s²
0-3 km storm-relative helicity
-371 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

547 
WUUS54 KMEG 250120
SVRMEG
MSC009-033-093-137-139-TNC047-069-157-250200-
/O.NEW.KMEG.SV.W.0447.110225T0120Z-110225T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CST THU FEB 24 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
  DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTH CENTRAL TATE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 800 PM CST

* AT 720 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS
  OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  OLIVE BRANCH TO LEWISBURG TO 9 MILES SOUTHEAST OF HERNANDO...OR
  ALONG A LINE EXTENDING FROM OLIVE BRANCH TO 8 MILES SOUTH OF OLIVE
  BRANCH TO 8 MILES NORTHEAST OF SENATOBIA...AND MOVING EAST AT 65   
  MPH. THIS LINE OF STORMS HAS A HISTORY OF WIND DAMAGE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HERNANDO...
  HOLLY SPRINGS...OLIVE BRANCH...RIPLEY AND COLLIERVILLE.

 THIS WARNING ALSO INCLUDES AREAS NEAR ARKABUTLA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3500 8880 3500 8882 3497 8881 3475 8883
      3467 8885 3475 9020 3490 9004 3504 8984
      3513 8879
TIME...MOT...LOC 0120Z 272DEG 58KT 3498 8973 3485 8977
          3472 8989

$$
2 follow-up statements
491 
WWUS54 KMEG 250147
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
747 PM CST THU FEB 24 2011

TNC157-250157-
/O.CAN.KMEG.SV.W.0447.000000T0000Z-110225T0200Z/
SHELBY TN-
747 PM CST THU FEB 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHELBY COUNTY IS
CANCELLED...

AT 747 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3467 8885 3472 8978 3473 8979 3506 8960
      3513 8879
TIME...MOT...LOC 0147Z 272DEG 58KT 3496 8920 3483 8924
          3470 8936

$$

MSC009-033-093-137-139-TNC047-069-250200-
/O.CON.KMEG.SV.W.0447.000000T0000Z-110225T0200Z/
TIPPAH MS-DESOTO MS-BENTON MS-MARSHALL MS-TATE MS-FAYETTE TN-
HARDEMAN TN-
747 PM CST THU FEB 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR SOUTHERN HARDEMAN...SOUTHERN FAYETTE...EXTREME NORTHEASTERN
TATE...NORTHERN MARSHALL...BENTON...SOUTHEASTERN DESOTO AND WESTERN
TIPPAH COUNTIES...

AT 747 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MICHIGAN CITY TO 6 MILES EAST OF HUDSONVILLE TO
GILTON...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHEAST OF HOLLY
SPRINGS TO 10 MILES NORTHEAST OF HOLLY SPRINGS TO WALL DOXEY STATE
PARK...MOVING EAST AT 65 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ASHLAND...
FALKNER...HOLLY SPRINGS...RIPLEY...WALNUT...GRAND JUNCTION...LA
GRANGE...MIDDLETON...MOSCOW...ROSSVILLE...SAULSBURY...FORTY FIVE...
HAYS CROSSING AND LISBON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3467 8885 3472 8978 3473 8979 3506 8960
      3513 8879
TIME...MOT...LOC 0147Z 272DEG 58KT 3496 8920 3483 8924
          3470 8936

$$
042 
WUUS54 KMEG 260209
SVRMEG
MSC013-071-135-161-260300-
/O.NEW.KMEG.SV.W.0030.110526T0209Z-110526T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
909 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME NORTHEASTERN TALLAHATCHIE COUNTY IN NORTHWEST
  MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1000 PM CDT

* AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 10
  MILES WEST OF SCOBEY...OR NEAR CHARLESTON...AND MOVING EAST AT 55
  MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATER
  VALLEY AND GEORGE PAYNE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR ENID LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3377 8951 3387 8951 3387 8977 3389 8978
      3389 8993 3416 8993 3417 8971 3430 8924
      3387 8924 3377 8950
TIME...MOT...LOC 0210Z 259DEG 48KT 3397 9001

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:33 PM CST, 1 hour 47 minutes earlier.

Area forecast discussion, Feb 24, 5:33 PM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CST THU FEB 24 2011

.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 304 PM CST THU FEB 24 2011/

DISCUSSION...

FIRST TORNADO WARNING OF EXPECTED SEVERE WEATHER OUTBREAK JUST
ISSUED.

A POTENT LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT WILL TRACK
THROUGH NORTHERN ARKANSAS INTO WESTERN KENTUCKY TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THE LOW PRESSURE
AND COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH TORNADOES.
HEAVY RAIN WILL ALSO BE A BIG THREAT ESPECIALLY IN NORTHERN AREAS
WHERE HEAVY RAIN OCCURRED THIS MORNING. HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. COLD FRONT WILL MOVE THROUGH MEMPHIS
METRO AREA SHORTLY BEFORE MIDNIGHT AND EASTERN AREAS BY 12Z.
TEMPERATURES WILL DROP BEHIND THE FRONT. LOWS WILL MAINLY BE IN
THE 40S.

FRIDAY...NORTHERLY WINDS BEHIND THE COLD FRONT WILL USHER IN COLDER
AIR. HIGHS WILL ONLY BE IN THE MID 40S TO LOWER 50S. SKIES WILL
CLEAR BY THIS AFTERNOON.

BY SATURDAY...ANOTHER WARM FRONT WILL LIFT NORTH IN THE MORNING.
MODELS INDICATING FRONT SHOULD COME THROUGH DRY. WINDS WILL TURN
AROUND TO THE SOUTH AND WILL HELP ALLOW TEMPERATURES REBOUND INTO
THE 60S.

SATURDAY NIGHT INTO SUNDAY MORNING...SOUTHERLY WINDS WILL CONTINUE
TO PUMP IN GULF MOISTURE INTO THE MIDSOUTH. THE ABUNDANT MOISTURE
COMBINED WITH WARM AIR ADVECTION COULD SET OFF SOME SHOWERS DURING
THIS TIME PERIOD. LOWS SATURDAY NIGHT WILL BE MILD WITH READINGS IN
THE 50S.

SUNDAY AFTERNOON THROUGH MONDAY MORNING...ANOTHER POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOMEWHERE OVER SOUTHERN KANSAS AND
TRACK NORTHEASTWARD. MODELS DISAGREE SLIGHTLY ON EXACT TRACK.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
SYSTEM SUNDAY AFTERNOON AND MOVE INTO THE MIDSOUTH SUNDAY NIGHT.
SOME OF THESE STORMS COULD BE SEVERE. THE BIGGEST DIFFERENCE WITH
THIS SYSTEM THAN TONIGHT/S IS THAT THE CAPE VALUES WILL BE HIGHER
BUT HELICITY WILL BE LESS AS THE LOW TRACK WILL BE FURTHER NORTH.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT ISOLATED
TORNADOES WILL STILL BE POSSIBLE.

HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE REST OF THE
PERIOD. EXPECT NORMAL TEMPERATURES AND DRY WEATHER.

KRM

&&

.AVIATION...
00Z TAF CYCLE

AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
TAF STIES THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WITH
SOME POSSIBLE EMBEDDED STRONG/SEVERE THUNDERSTORMS WILL AFFECT
JBR/MEM BETWEEN 25/00-02Z...MKL BETWEEN 25/01-03Z...AND TUP
BETWEEN 25/03-05Z. VFR CEILINGS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS EVENING AND REMAIN AT MFVR CONDITIONS THROUGHOUT
THE REMAINDER OF THE TAF PERIOD AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW A STRONG SUBSIDENCE INVERSION. SOUTH WINDS 15-20 KTS
WITH GUSTS TO 25-30 KTS WILL VEER WEST THEN NORTHWEST AFTER
PASSAGE OF COLD FRONT AND GRADUALLY WEAKEN TO BETWEEN 8-10KTS BY
MID/LATE THURSDAY MORNING.

CJC
&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  43  49  37  65 / 100   0   0  10
MKL  43  47  30  63 / 100   0   0  10
JBR  39  46  34  62 / 100   0   0  10
TUP  51  55  35  68 / 100   0   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Feb 24, 9:15 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
915 AM CST THU FEB 24 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
915 AM CST THU FEB 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT ACROSS MOST OF THE MID SOUTH. WARM AND MOIST AIR WILL
SPREAD ACROSS THE REGION TODAY AHEAD OF A POWERFUL COLD FRONT.
TORNADOES...LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE ALONG
AND AHEAD OF THIS FRONT.

A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHERN PORTIONS OF THE
MID SOUTH THROUGH TONIGHT AND ACROSS THE REST OF THE REGION THIS
AFTERNOON AND TONIGHT.  VERY HEAVY RAINFALL WILL BE POSSIBLE ALONG
A WARM FRONT TODAY NEAR THE MISSOURI AND KENTUCKY BORDERS AND WITH
THE COLD FRONT ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT.
RAINFALL TOTALS OF THREE TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS
WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL...AND NORTHWEST TENNESSEE. THE REST OF THE MIDSOUTH CAN
EXPECT RAINFALL AMOUNTS OF ONE TO THREE INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO MOVE THROUGH THE MID
SOUTH SUNDAY NIGHT INTO MONDAY. THIS STORM HAS THE POTENTIAL TO
BRING MORE SEVERE WEATHER TO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AND
MAY BE NEEDED ONCE AGAIN SUNDAY NIGHT INTO MONDAY.

KRM

In the hours before

Local storm report, Feb 24, 6:18 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      CORNING                 36.41N 90.59W
02/24/2011                   CLAY               AR   LAW ENFORCEMENT

            3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
            FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.

&&

CJC
Local storm report, Feb 24, 6:28 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     FUNNEL CLOUD     MARKED TREE             35.53N 90.42W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

0613 PM     TSTM WND DMG     MARKED TREE             35.53N 90.42W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

            ROOF TAKEN OFF OF A BUILDING IN WHEATLEY

&&

CJC
Local storm report, Feb 24, 6:43 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     UNION CITY              36.42N 89.05W
02/24/2011                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD

&&

CJC
Local storm report, Feb 24, 6:49 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     NON-TSTM WND DMG 1 S TRUMANN             35.66N 90.52W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

            TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
            MARKER 24.

0636 PM     TORNADO          CRAWFORDSVILLE          35.23N 90.33W
02/24/2011                   CRITTENDEN         AR   TRAINED SPOTTER

            POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
            WERE SEEN BLOWING ACROSS THE ROAD.

0639 PM     TSTM WND DMG     2 W OBION               36.26N 89.23W
02/24/2011                   OBION              TN   TRAINED SPOTTER

            TREES DOWN IN THE TOWN OF GLASS.

&&

RRH
Local storm report, Feb 24, 7:04 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
704 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      BLACK ROCK              36.11N 91.11W
02/24/2011                   LAWRENCE           AR   CO-OP OBSERVER

            3.61 INCHES OF RAIN.

0700 AM     FLASH FLOOD      WALNUT RIDGE            36.07N 90.96W
02/24/2011                   LAWRENCE           AR   CO-OP OBSERVER

            2.53 INCHES OF RAIN.

0700 AM     FLASH FLOOD      CARUTHERSVILLE          36.18N 89.67W
02/24/2011                   PEMISCOT           MO   CO-OP OBSERVER

            2.5 INCHES OF RAIN

0730 AM     FLASH FLOOD      BLACK ROCK              36.11N 91.11W
02/24/2011                   LAWRENCE           AR   EMERGENCY MNGR

            COUNTY ROAD 210 CLOSED DUE TO FLOODING.

0730 AM     FLASH FLOOD      KENNETT                 36.24N 90.05W
02/24/2011                   DUNKLIN            MO   LAW ENFORCEMENT

            HIGHWAY Y BETWEEN KENNETT AND CARUTH IS FLOODED ALONG

            WITH HIGHWAY 164 IN HORNERSVILLE AND HIGHWAY P IN SENATH.

0753 AM     FLASH FLOOD      WALNUT RIDGE            36.07N 90.96W
02/24/2011                   LAWRENCE           AR   EMERGENCY MNGR

            THE SOUTH END OF POCOHONTAS ROAD HAS BEEN CLOSED DUE TO
            FLOODING.

0807 AM     FLASH FLOOD      WALNUT RIDGE            36.07N 90.96W
02/24/2011                   LAWRENCE           AR   EMERGENCY MNGR

            FLOODING HAS CLOSED FREE STREET BETWEEN 3RD STREET AND
            4TH STREET.

0810 AM     FLASH FLOOD      WALNUT RIDGE            36.07N 90.96W
02/24/2011                   LAWRENCE           AR   EMERGENCY MNGR

            FLOODING HAS CLOSED PORTIONS OF NORTH CAROLINA STREET,
            ALABAMA STREET, AND TENNESSEE STREET.

0540 PM     TSTM WND DMG     8 N HAYTI               36.35N 89.75W
02/24/2011                   PEMISCOT           MO   LAW ENFORCEMENT

            VEHICLES PUSHED OFF ROAD NEAR THE INTERSECTION OF I-55
            AND HWY A 3 MILES EAST OF WARDELL

0550 PM     TSTM WND DMG     WHEATLEY                34.92N 91.11W
02/24/2011                   ST. FRANCIS        AR   TRAINED SPOTTER

            30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
            MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
            78 AND US-70

0600 PM     FLASH FLOOD      CORNING                 36.41N 90.59W
02/24/2011                   CLAY               AR   LAW ENFORCEMENT

            3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
            FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.

0613 PM     FUNNEL CLOUD     MARKED TREE             35.53N 90.42W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

0613 PM     TSTM WND DMG     MARKED TREE             35.53N 90.42W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

            ROOF TAKEN OFF OF A BUILDING IN MARKED TREE

0620 PM     TSTM WND DMG     4 SSE TRUMANN           35.62N 90.49W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

            18 WHEELER BLOWN OVER ON ITS SIDE ON HWY 63 NEAR TULOT.

0620 PM     TSTM WND DMG     N LEPANTO               35.61N 90.33W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

            POWERLINES AND A TREE DOWN ON A HOUSE...PEOPLE ARE
            TRAPPED INSIDE.

0629 PM     NON-TSTM WND DMG 1 S TRUMANN             35.66N 90.52W
02/24/2011                   POINSETT           AR   LAW ENFORCEMENT

            TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
            MARKER 24.

0630 PM     TSTM WND DMG     UNION CITY              36.42N 89.05W
02/24/2011                   OBION              TN   LAW ENFORCEMENT

            TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD

0636 PM     TORNADO          CRAWFORDSVILLE          35.23N 90.33W
02/24/2011                   CRITTENDEN         AR   TRAINED SPOTTER

            POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
            WERE SEEN BLOWING ACROSS THE ROAD.

0639 PM     TSTM WND DMG     2 W OBION               36.26N 89.23W
02/24/2011                   OBION              TN   TRAINED SPOTTER

            TREES DOWN IN THE TOWN OF GLASS.

0640 PM     TSTM WND DMG     1 S OSCEOLA             35.69N 89.99W
02/24/2011                   MISSISSIPPI        AR   EMERGENCY MNGR

            POWERLINES DOWN ON HIGHWAY 61 AND ON HIGHWAY 140 1 MILE
            SOUTH OF OSCEOLA.

0647 PM     TSTM WND GST     OSCEOLA                 35.70N 89.99W
02/24/2011  M62.00 MPH       MISSISSIPPI        AR   TRAINED SPOTTER

            MEASURED WITH A HANDHELD ANEMOMETER

&&

CJC
Local storm report, Feb 24, 7:14 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
714 PM CST THU FEB 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          3 NNE EDMONDSON         35.15N 90.29W
02/24/2011                   CRITTENDEN         AR   TRAINED SPOTTER

            POSSIBLE TORNADO SIGHTED NEAR LEHI ALONG I-40.

&&

RRH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 6:11 PM CSTSevere Thunderstorm WarningMEG49 min
Feb 24, 6:23 PM CSTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall, Tate90 days
Feb 24, 6:23 PM CSTSevere Thunderstorm WarningMEG52 min
Feb 24, 6:28 PM CSTSevere Thunderstorm WarningMEG47 min
Feb 24, 6:28 PM CSTSevere Thunderstorm WarningMEGDeSoto, Marshall90 days
Feb 24, 6:56 PM CSTFlash Flood WarningMEGDeSoto, Marshall, Tate, Tunica3 hr
Feb 24, 6:59 PM CSTSevere Thunderstorm WarningMEG46 min
Feb 24, 7:08 PM CSTFlash Flood WarningMEGCoahoma, Panola, Quitman, Tunica2 hr
Feb 24, 7:20 PM CSTSevere Thunderstorm WarningMEG40 min
Feb 24, 7:26 PM CSTSevere Thunderstorm WarningMEG49 min
Feb 24, 7:26 PM CSTSevere Thunderstorm WarningMEGCoahoma, Panola, Quitman, Tallahatchie90 days
Feb 24, 7:31 PM CSTSevere Thunderstorm WarningMEG44 min
Feb 24, 7:50 PM CSTSevere Thunderstorm WarningMEG40 min
Feb 24, 7:50 PM CSTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Quitman, Tallahatchie and 3 more40 min
Feb 24, 7:58 PM CSTSevere Thunderstorm WarningMEG47 min
Feb 24, 7:58 PM CSTSevere Thunderstorm WarningMEG47 min
Feb 24, 7:58 PM CSTSevere Thunderstorm WarningMEGAlcorn, Benton, Marshall, Tate, Tippah47 min
Feb 24, 8:04 PM CSTFlash Flood WarningMEGAlcorn, Benton, Marshall, Tippah3 hr
Feb 24, 8:11 PM CSTSevere Thunderstorm WarningMEG19 min
Feb 24, 8:28 PM CSTSevere Thunderstorm WarningMEG47 min
Feb 24, 8:28 PM CSTSevere Thunderstorm WarningMEGBenton, Calhoun, Lafayette, Marshall, Pontotoc, Tippah and 2 more47 min
Feb 24, 8:34 PM CSTSevere Thunderstorm WarningMEG56 min
Feb 24, 8:34 PM CSTSevere Thunderstorm WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo56 min
Feb 24, 8:47 PM CSTFlash Flood WarningMEGAlcorn, Prentiss, Tishomingo3 hr
Feb 24, 8:55 PM CSTSevere Thunderstorm WarningMEG50 min
Feb 24, 8:55 PM CSTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 3 more50 min
Feb 24, 9:01 PM CSTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Marshall and 4 more116 min
Feb 24, 9:26 PM CSTTornado WarningMEGItawamba, Lee, Prentiss, Tishomingo, Union49 min
Feb 24, 9:30 PM CSTSevere Thunderstorm WarningMEG36 min
Feb 24, 9:30 PM CSTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tishomingo36 min
Feb 24, 9:41 PM CSTTornado WarningMEGItawamba, Lee24 min
Feb 24, 9:42 PM CSTSevere Thunderstorm WarningMEG33 min
Feb 24, 9:42 PM CSTSevere Thunderstorm WarningMEGItawamba, Lee, Tishomingo33 min
Feb 24, 9:43 PM CSTSevere Thunderstorm WarningMEG31 min
Feb 24, 9:43 PM CSTSevere Thunderstorm WarningMEGItawamba, Monroe31 min
Feb 24, 6:11 PM CSTSevere Thunderstorm WarningMEGDyer, Henry, Lake, Lauderdale, Tipton, Weakley90 days
Feb 24, 6:14 PM CSTTornado WarningMEGLauderdale31 min
Feb 24, 6:19 PM CSTTornado WarningMEGObion, Weakley28 min
Feb 24, 6:34 PM CSTTornado WarningMEGShelby26 min
Feb 24, 6:38 PM CSTTornado WarningMEGCrockett, Dyer, Lake, Lauderdale, Obion52 min
Feb 24, 6:41 PM CSTFlash Flood WarningMEGCrockett, Gibson, Haywood, Lauderdale, Tipton3 hr
Feb 24, 6:57 PM CSTTornado WarningMEGFayette, Haywood, Shelby, Tipton48 min
Feb 24, 6:59 PM CSTSevere Thunderstorm WarningMEGChester, Crockett, Decatur, Haywood, Henderson, Lauderdale and 2 more90 days
Feb 24, 7:15 PM CSTTornado WarningMEGChester, Fayette, Hardeman, Shelby45 min
Feb 24, 7:21 PM CSTTornado WarningMEGCarroll, Crockett, Dyer, Gibson, Lauderdale, Obion and 1 more39 min
Feb 24, 7:31 PM CSTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Haywood, Henderson, Madison44 min
Feb 24, 7:32 PM CSTTornado WarningMEGChester, Fayette, Hardeman, Haywood, Henderson, Madison43 min
Feb 24, 7:52 PM CSTFlash Flood WarningMEGCarroll, Henry3 hr
Feb 24, 7:56 PM CSTTornado WarningMEGChester, Fayette, Hardeman, McNairy49 min
Feb 24, 7:58 PM CSTFlash Flood WarningMEGCarroll, Chester, Crockett, Gibson, Henderson, Madison3 hr
Feb 24, 7:58 PM CSTSevere Thunderstorm WarningMEGCarroll, Henry, Weakley47 min
Feb 24, 8:00 PM CSTTornado WarningMEGCarroll, Henry45 min
Feb 24, 8:11 PM CSTSevere Thunderstorm WarningMEGCarroll, Henderson19 min
Feb 24, 8:12 PM CSTTornado WarningMEGCarroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more48 min
Feb 24, 8:23 PM CSTFlash Flood WarningMEGDecatur3 hr
Feb 25, 6:40 AM CSTRiver Flood WarningMEGCrockett, Dyer, Lauderdale11 hr
Feb 25, 6:40 AM CSTRiver Flood WarningMEGDyer, Lake34 days
Feb 25, 6:40 AM CSTRiver Flood WarningMEGDyer, Lake, Lauderdale37 days
Feb 25, 1:37 PM CSTRiver Flood WarningMEGLauderdale, Tipton38 days

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.